Alert archive / California / Small Craft Advisories in 2008
Small Craft Advisory 66, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 2, 2008, 2:58 PM PST. It took effect at Dec 3, 2008, 10:00 AM PST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2008, 2:58 PM PST (22:58 UTC)
- In effect from
- Dec 3, 2008, 10:00 AM PST
- Expired
- Dec 5, 2008, 3:00 AM PST
- In force
- 41 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS76 KEKA 022258 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 258 PM PST TUE DEC 2 2008 PZZ470-031100- /O.EXT.KEKA.SW.Y.0073.000000T0000Z-081203T0500Z/ /O.NEW.KEKA.SC.Y.0066.081204T0000Z-081205T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 258 PM PST TUE DEC 2 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT FROM 4 PM WEDNESDAY TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 10 PM PST THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-031100- /O.EXT.KEKA.SW.Y.0073.000000T0000Z-081203T0500Z/ /O.NEW.KEKA.SC.Y.0066.081203T1800Z-081205T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 258 PM PST TUE DEC 2 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT FROM 10 AM WEDNESDAY TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 10 PM PST THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-030500- /O.EXT.KEKA.SW.Y.0073.000000T0000Z-081203T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 258 PM PST TUE DEC 2 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. $$
5 follow-up statements
967 WHUS76 KEKA 030501 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 901 PM PST TUE DEC 2 2008 PZZ470-031100- /O.EXP.KEKA.SW.Y.0073.000000T0000Z-081203T0500Z/ /O.CON.KEKA.SC.Y.0066.081204T0000Z-081205T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 901 PM PST TUE DEC 2 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 10 PM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 10 PM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-031100- /O.EXP.KEKA.SW.Y.0073.000000T0000Z-081203T0500Z/ /O.CON.KEKA.SC.Y.0066.081203T1800Z-081205T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 901 PM PST TUE DEC 2 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 10 PM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 10 PM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-030615- /O.EXP.KEKA.SW.Y.0073.000000T0000Z-081203T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 901 PM PST TUE DEC 2 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. $$
000 WHUS76 KEKA 031503 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 703 AM PST WED DEC 3 2008 PZZ475-040045- /O.CON.KEKA.SC.Y.0066.081203T1800Z-081205T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 703 AM PST WED DEC 3 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-040045- /O.CON.KEKA.SC.Y.0066.081204T0000Z-081205T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 703 AM PST WED DEC 3 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS76 KEKA 032247 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 247 PM PST WED DEC 3 2008 PZZ475-041200- /O.CON.KEKA.SC.Y.0066.000000T0000Z-081205T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 247 PM PST WED DEC 3 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-041200- /O.CON.KEKA.SC.Y.0066.081204T0000Z-081205T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 247 PM PST WED DEC 3 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS76 KEKA 041500 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 700 AM PST THU DEC 4 2008 PZZ470-475-050000- /O.CON.KEKA.SC.Y.0066.000000T0000Z-081205T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 700 AM PST THU DEC 4 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS76 KEKA 042127 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 127 PM PST THU DEC 4 2008 PZZ475-042230- /O.CAN.KEKA.SC.Y.0066.000000T0000Z-081205T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 127 PM PST THU DEC 4 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ470-051100- /O.EXT.KEKA.SC.Y.0066.000000T0000Z-081205T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 127 PM PST THU DEC 4 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 5:07 AM PST, 9 hours 51 minutes earlier.
Area forecast discussion, Dec 2, 5:07 AM PST, 9 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 507 AM PST TUE DEC 2 2008 .SYNOPSIS...A WEAK COLD FRONT MOVING INLAND ACROSS THE REGION WILL BRING A CONTINUED CHANCE OF LIGHT SHOWERS TO NORTHWEST CALIFORNIA THIS MORNING. HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE WEST THIS AFTERNOON...BRINGING WARMER AND DRIER WEATHER TO THE REGION THROUGH LATE IN THE WEEK. && .SHORT TERM...TODAY THROUGH THURSDAY...IR IMAGES SHOW AN UPPER TROUGH MOVING INLAND THROUGH THE PACIFIC NORTHWEST...WITH VERY LIGHT SHOWERS EVIDENT ON RADAR ACROSS THE REGION. THE RAINFALL HAS MOSTLY ENDED AS THE TROUGH MOVES INLAND AND EXPECT ONLY A FEW LIGHT SHOWERS THROUGH LATE MORNING. TOTALS RANGE FROM A HIGH OF 0.28 INCHES JUST INLAND FROM CEC...TO 0.12 INCHES AT ORICK...ARCATA AND BRIDGEVILLE...WITH 0.04 AT HONEYDEW AND WILLITS...AND VERY LITTLE ELSEWHERE. ALSO EVIDENT ON SATELLITE IMAGES IS A HIGH AMPLITUDE RIDGE PUSHING TOWARD 130 WEST...CLOSELY FOLLOWED BY A FAIRLY ENERGETIC SHORTWAVE PER GFS AND OTHER MODELS. IT APPEARS THAT THE SHORTWAVE TROUGH WILL NOT BREAK DOWN THE RIDGE...BUT WILL DIVE SOUTH AND UNDERCUT IT WEDNESDAY AFTERNOON. AT 00Z THURSDAY A CUTOFF LOW APPEARS IN THE GFS SOLUTION NEAR 130 WEST 40 NORTH. THE LOW IS FORECAST TO DROP DUE SOUTH TO NEAR 30 NORTH AND AMPLIFY THROUGH THURSDAY AFTERNOON. ALTHOUGH THIS MODEL SCENARIO MIGHT BE MET WITH SKEPTICISM...THE VARIOUS MODELS SHOW GOOD AGREEMENT IN FORMING THE CUTOFF AND MOVING IT SOUTH THROUGH THE SHORT TERM...AS THE UPPER RIDGE BUILDS STRONGLY INTO THE PACIFIC NORTHWEST. THE EXPECTED DIFFERENCES IN POSITIONING AND STRENGTH OF THE CUTOFF ARE THERE BUT THE BASIC SENSE IS THAT MODELS AGREE RATHER WELL THROUGH THURSDAY AFTERNOON. THIS WILL PROVIDE THE REGION WITH A WARMING TREND AND DRY WEATHER...ALTHOUGH SOME LOW CLOUD AND FOG FORMATION FOR THE LATE NIGHT THROUGH MID MORNING TIME PERIOD IS EXPECTED. CMC .LONG TERM...THURSDAY NIGHT THROUGH MONDAY...ONLY MINOR CHANGES WERE MADE TO THE PREVIOUS FORECAST. THE MAIN ISSUES CONTINUE TO BE THE TRAJECTORY AND LOCATION OF THE OFFSHORE LOW EARLY IN THE PERIOD AND THE EVENTUAL BREAKDOWN OF THE RIDGE LATER IN THE PERIOD. MODEL CONSENSUS SUGGESTS THE FIRST ISSUE WILL BE FAR ENOUGH REMOVED FROM NORTHERN CAL TO BE UNEVENTFUL...SO POPS REMAIN WELL BELOW CLIMO OR NIL THROUGH SATURDAY. GFS ENSEMBLES INDICATE SIGNIFICANT VARIABILITY SUNDAY...BUT THE 12Z OPERATIONAL GFS KEEPS THE BLOCKING PATTERN STILL IN PLACE WHILE DROPPING AN INSIDE SLIDER INTO THE GREAT BASIN. TO ACCOUNT FOR THIS UNCERTAINTY...WE WILL MAINTAIN SLIGHT CHANCE POPS ACROSS THE NORTHERN COASTAL SECTIONS FOR SUNDAY WITH LOWER POPS FOR MONDAY AS THE OFFSHORE RIDGE AMPLIFIES. BURGER && .AVIATION...A WEAK FRONT HAS LEFT LOW LEVEL RESIDUAL MOISTURE AT THE COASTAL AIR TERMINALS IN THE FORM OF MVFR FOG AND CIGS. FORECAST MODELS DEPICT A DRIER NORTHERLY FLOW RETURNING TO THE COAST AFTER 20Z WHICH SHOULD PROMOTE VFR CONDITIONS THROUGH THE REMAINDER OF THE TAF CYCLE. ELSEWHERE SPOTTY VALLEY FOG IS LIKELY OVER INTERIOR SITES THIS MORNING BUT SHOULD GIVE WAY TO VFR CONDITIONS BY LATE MORNING TO EARLY AFTERNOON...WITH A RETURN LIKELY LATER THIS EVENING. && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS PT ST GEORGE TO PT ARENA OUT 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Small Craft Advisories in California, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.